Alert archive / Michigan / Flash Flood Warnings in 2011

Flash Flood Warning 1, NWS Grand Rapids, MI

May 11, 2011Lake County, Michigan

NWS Grand Rapids, MI issued this flash flood warning at May 11, 2011, 11:06 AM EDT for Lake County, Michigan. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2011, 11:06 AM EDT (15:06 UTC)
Expired
May 11, 2011, 4:26 PM EDT
In force
5 hr
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Flood severity
None

County Lake County, MI

The radar

The NCL Michigan radar (KAPX), 122 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

168 
WGUS53 KGRR 111506
FFWGRR
MIC085-112100-
/O.NEW.KGRR.FF.W.0001.110511T1506Z-110511T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1106 AM EDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LAKE COUNTY IN WEST CENTRAL MICHIGAN...

* UNTIL 500 PM EDT

* AT 1105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. DOPPLER RADAR INDICATES THAT BETWEEN 3 AND 4 INCHES
  OF RAIN HAS FALLEN OVER THE LAST 1 TO 2 HOURS. A SLOW MOVING 
  THUNDERSTORM WILL CONTINUE TO PRODUCE VERY HEAVY DOWNPOURS OF 1 TO 
  2 INCHES PER HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  IRONS...LUTHER...LITTLE MANISTEE AND PEACOCK.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
MEADE TWP...BIG SABLE RIVER...PINE RIVER...LITTLE MANISTEE RIVER...
SOUTH BRANCH TWIN CREEK...BEAVER CREEK...BALDWIN RIVER...MUCKWA
CREEK...SWEETWATER TWP...SAUBLE TWP...SHERIDAN TWP...STRONACH
CREEK...NEWKIRK TWP...DOVER TWP...MANISTEE CREEK...COE CREEK...DYER
CREEK...LITTLE BEAVER CREEK...KISSINGER CREEK...HERSEY RIVER...POPLAR
CREEK...ELK TWP...PEACOCK TWP...EDEN TWP AND TWIN CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4417 8557 4398 8556 4398 8604 4417 8604

$$

NJJ
3 follow-up statements
265 
WGUS73 KGRR 111612
FFSGRR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1212 PM EDT WED MAY 11 2011

MIC085-112100-
/O.CON.KGRR.FF.W.0001.000000T0000Z-110511T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE MI-
1212 PM EDT WED MAY 11 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN LAKE COUNTY
UNTIL 500 PM EDT...

3.5 TO 4.5 INCHES OF RAINFALL FROM THE EARLIER STORMS ARE LIKELY 
CAUSING RAPID RISES ON LOCAL STREAMS...AND STANDING WATER ON ROADS 
NEAR AND NORTH OF THE IRONS AREA. ADDITIONAL RAINFALL IS LIKELY TO 
MOVE IN ACROSS THE WARNING AREA OVER THE NEXT HOUR. THIS COULD DROP 
ADDITIONAL RAINFALL OF UP TO AN INCH IN A SHORT TIME.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL LIKELY CAUSE FLASH FLOODING 
TO OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
IRONS...LUTHER...LITTLE MANISTEE AND PEACOCK.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
BIG SABLE RIVER...LITTLE MANISTEE RIVER...MUCKWA CREEK...
STRONACH CREEK...NEWKIRK TWP...MEADE TWP...PEACOCK TWP...AND EDEN 
TWP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4417 8557 4398 8556 4398 8604 4417 8604

$$

NJJ
753 
WGUS73 KGRR 111825
FFSGRR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
225 PM EDT WED MAY 11 2011

MIC085-112100-
/O.CON.KGRR.FF.W.0001.000000T0000Z-110511T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE MI-
225 PM EDT WED MAY 11 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN LAKE COUNTY
UNTIL 500 PM EDT...

LAW ENFORCEMENT REPORTS THAT NO FLOODING HAS BEEN REPORTED YET. IT 
IS STILL POSSIBLE THAT SOME FLOODING MAY BE OCCURRING ACROSS THE 
EXTREME NORTHERN PORTION OF THE COUNTY NEAR THE IRONS AREA. A 
MAJORITY OF THE STORMS AND RAINFALL HAS SHIFTED NORTH OF LAKE COUNTY.

RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDES...
IRONS AND STRONACH CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4417 8557 4398 8556 4398 8604 4417 8604

$$

NJJ
037 
WGUS73 KGRR 112026
FFSGRR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
426 PM EDT WED MAY 11 2011

MIC085-112040-
/O.CAN.KGRR.FF.W.0001.000000T0000Z-110511T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE MI-
426 PM EDT WED MAY 11 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN LAKE
COUNTY IS CANCELLED...

LAW ENFORCEMENT CONTINUES TO INDICATE THAT NO FLOODING IS OCCURRING 
ACROSS LAKE COUNTY. THUS...THE FLASH FLOOD WARNING HAS BEEN 
CANCELLED.

LAT...LON 4417 8557 4398 8556 4398 8604 4417 8604

$$

NJJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at May 11, 10:30 AM EDT, 36 minutes earlier.

Area forecast discussion, May 11, 10:30 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1030 AM EDT WED MAY 11 2011

LATEST UPDATE...SHORT TERM...MESOSCALE UPDATE

.SYNOPSIS...(400 AM EDT WED MAY 11 2011)
IT WILL BE UNSEASONABLY MILD WITH A CHANCE OF THUNDERSTORMS TODAY
THROUGH FRIDAY. TEMPERATURES WILL UNDERGO A GRADUAL COOLING TREND
THIS WEEKEND WITH RAIN SHOWERS. TEMPERATURES WILL CONTINUE ON A
COOLING TREND TO BELOW NORMAL FOR THE EARLY PART OF NEXT WEEK.

&&

.SHORT TERM...(1030 AM EDT WED MAY 11 2011)
(TODAY THROUGH FRIDAY AFTERNOON)

MESOSCALE UPDATE...CLUSTER OF TSTMS SLIDING SSE AROUND THE UPPER
RIDGE CONTAINS SOME HAIL AND HEAVY DOWNPOURS. RADAR HAS SUGGESTED
THE POSSIBILITY OF SVR CRITERIA SIZE HAIL (ONE INCH DIAMETER)... BUT
HAVE NOT RECEIVED ANY REPORTS OF SVR HAIL.

THE RIDGE IS STILL AMPLIFYING OVERHEAD AND THE MID LEVEL TEMPS ARE
PROGGED TO WARM WHICH SUGGESTS THESE ELEVATED STORMS SHOULD WEAKEN.
HOWEVER IF THE STORMS BECOME SFC BASED LATER TODAY... A NEW SVR WX
THREAT MAY DEVELOP. THE GRIDS/ZFP WERE AMENDED EARLIER TO ACCOUNT
FOR THE INCOMING MCS.

RAISED POPS TO HIGH CHC ACROSS OUR AREA FOR TONIGHT. 00Z 4KM WRF-NMM
SIM Z GUIDANCE SUGGESTS THAT CONVECTION WHICH WILL DEVELOP ACROSS
WI/IL THIS AFTN WILL TRACK ENE ACROSS LWR MI OVERNIGHT. GIVEN THE
INSTABILITY AND STRONG WARM FRONT NEAR OUR AREA WE WILL HAVE TO
MONITOR THIS CLOSELY FOR POTENTIAL FOR STRONG TO A FEW LOCALLY
SEVERE STORMS PARTICULARLY FROM MID TO LATE AFTN THRU THE EVENING.

MORE SCATTERED SHOWERS AND STORMS ARE ANTICIPATED THURSDAY
(PARTICULARLY IN THE AFTERNOON/EVENING) AS INSTABILITY RAMPS BACK UP
WITH MAX TEMPS EXPECTED TO REACH THE LOW TO MID 80S AND DEW PTS INTO
THE LOWER 60S. SB CAPES SHOULD ONCE AGAIN REACH THE 1000-2000 J/KG
RANGE IN THE AFTN/EARLY EVE. WIND FIELDS/SHEAR VALUES THURSDAY
THROUGH THURSDAY NIGHT LOOK VERY WEAK THOUGH. SCATTERED SHOWERS AND
STORMS REMAIN IN THE FCST INTO FRIDAY AND IT WON/T BE QUITE AS WARM
BUT STILL ABOVE NORMAL.

&&

.LONG TERM...(400 AM EDT WED MAY 11 2011)
(FRIDAY NIGHT THROUGH TUESDAY)

THE MAIN CHALLENGE IN THE LONG TERM DEALS WITH THE RISK FOR RAIN FRI
NIGHT INTO SAT.  COMPLICATED AND UNUSUAL MID TO UPPER LEVEL PATTERN
FOR FRI NIGHT INTO SAT.  ONE UPPER LOW DOWN IN ARKANSAS TRIES TO
LIFT NORTH TOWARD LOWER MI AS A SECOND UPPER LOW OVER IN NEBRASKA
DIVES TOWARD THE GULF.  GIVEN THE FALLING HEIGHTS HERE IN LOWER
MI...ALONG WITH DECENT MOISTURE AROUND...SUSPECT AN EXPANDING AREA
OF RAIN WILL BE DEVELOPING ON SATURDAY. PWAT VALUES ARE WELL ABOVE
NORMAL 12Z SAT.  I INCREASED THE POPS TO ACCOUNT FOR THIS.
TEMPERATURES WILL ALSO BE A CHALLENGE WITH A STRENGTHENING NORTHEAST
FLOW.  I LOWERED TEMPS ON SAT FOR THIS REASON.  I SUSPECT WITH 850
MB WINDS OVER 35 KNOTS FOR PARTS OF THE REGION SAT INTO SUN SHOWN BY
THE ECMWF...THAT IT WILL END UP BLUSTERY AS WELL.

&&

.AVIATION...(822 AM EDT WED MAY 11 2011)
THE MAIN CHALLENGE IN THE AVIATION FORECAST DEALS WITH THE RISK FOR
STORMS TODAY.   THE ATMOSPHERE IS UNSTABLE AND MOISTURE WILL BE ON
THE INCREASE...BUT A WEAK CAP WILL BE PRESENT.  WITH SOME LIFT
ARRIVING WE MAY SEE A FEW STORMS DEVELOPING THROUGH THE AFTERNOON
AND EVENING.  NOT CONFIDENT ENOUGH TO FEATURE THEM IN THE
TAFS...BUT WILL NEED TO MONITOR THE TRENDS CLOSELY THROUGH THE
DAY.   PRIMARILY VFR OUTSIDE OF ANY STORMS TODAY...BUT OVERNIGHT WE
COULD SEE VISIBILITIES DROPPING IN SOME LIGHT FOG.

&&

.MARINE...(400 AM EDT WED MAY 11 2011)
VISIBILITY ISSUES RELATED TO FOG AND HAZE WILL LIKELY BECOME AN
ISSUE LATER TODAY THROUGH THURSDAY INTO FRIDAY. IN ADDITION THE
THREAT OF THUNDERSTORMS WILL POSE A HAZARD TO MARINERS FROM THIS
AFTERNOON THROUGH MIDDAY FRIDAY.

&&

.HYDROLOGY...(400 AM EDT WED MAY 11 2011)
ONLY ONE RIVER FLOOD ADVISORY REMAINS. COVERAGE/INTENSITY OF
SCATTERED THUNDERSTORMS TODAY THROUGH FRIDAY SHOULD BE TOO LOW TO
HAVE A SIGNIFICANT IMPACT ON RIVER LEVELS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    LAURENS
SHORT TERM:  LAURENS/MEADE
LONG TERM:   MJS
AVIATION:    MJS
MARINE:      LAURENS
HYDROLOGY:   LAURENS
Hazardous weather outlook, May 11, 10:20 AM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1020 AM EDT WED MAY 11 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-121000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1020 AM EDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE
AREA THIS MORNING INTO EARLY AFTERNOON. AT 10 AM THE STORMS WERE
ORIENTED ALONG A LINE FROM LAKE CITY TO BALDWIN TO HART. AT 11 AM
THE STORMS SHOULD BE FROM ROUGHLY HARRISON TO NEWAYGO TO MUSKEGON.

IF THE STORMS HOLD TOGETHER... AT NOON THEY SHOULD BE FROM ALMA TO
GRAND RAPIDS TO HOLLAND... AND AT 1 PM FROM LANSING TO HASTINGS TO
SOUTH HAVEN. THE STORMS WOULD REACH THE I-94 CORRIDOR AT AROUND 2 PM
AT THE CURRENT SPEED.

HAIL UP TO ONE INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL IS
POSSIBLE WITH THESE STORMS. INDIVIDUAL STORM MOVEMENT IS EAST AT 15
MPH BUT THE ENTIRE CLUSTER OF STORMS WAS MOVING SOUTHEAST AT AROUND
20 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE INTO SATURDAY. AN ISOLATED
SEVERE THUNDERSTORM MAY OCCUR...WITH DAMAGING WINDS AND LARGE
HAIL THE PRIMARY RISKS. LOCALLY HEAVY RAINFALL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS DESIRED BUT NOT REQUIRED AT THIS TIME.

LMZ844>849-121000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1020 AM EDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHWARD DOWN LAKE
MICHIGAN THIS MORNING INTO EARLY AFTERNOON. AT 10 AM THE STORMS WERE
AROUND PENTWATER AND HART. AT 11 AM THE STORMS SHOULD BE NEAR
MUSKEGON. IF THE STORMS HOLD TOGETHER... AT NOON THEY SHOULD BE
AROUND HOLLAND... AND AT 1 PM NEAR SOUTH HAVEN.

HAIL UP TO ONE INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL IS
POSSIBLE WITH THESE STORMS. INDIVIDUAL STORM MOVEMENT IS EAST AT 15
MPH BUT THE ENTIRE CLUSTER OF STORMS WAS MOVING SOUTHEAST AT AROUND
20 MPH.

AREAS OF FOG COULD LEAD TO AREAS OF LOW VISIBILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A RISK FOR THUNDERSTORMS WILL EXIST INTO SATURDAY. IN ADDITION
WINDS AND WAVES WILL BE ON THE INCREASE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE

In the hours before

Special weather statement, May 11, 9:14 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
914 AM EDT WED MAY 11 2011

MIZ037-111415-
MASON-
914 AM EDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 909 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHWEST MASON COUNTY...MOVING
NORTHEAST AT 25 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4419 8637 4418 8637 4417 8607 4404 8645
      4409 8648 4412 8644 4417 8640 4418 8637
      4419 8639 4420 8637
TIME...MOT...LOC 1313Z 244DEG 21KT 4417 8638

93
Local storm report, May 11, 9:51 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
951 AM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     HAIL             1 SSW FREESOIL          44.09N 86.22W
05/11/2011  M0.70 INCH       MASON              MI   EMERGENCY MNGR

            COUNTY DEPUTY PASSED ALONG TO EM THE HAIL REPORT. VERY
            HEAVY RAIN ALSO OCCURING.

&&

GWETZEL
Local storm report, May 11, 10:24 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1024 AM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             5 SE LUDINGTON          43.90N 86.38W
05/11/2011  M0.25 INCH       MASON              MI   EMERGENCY MNGR

            PEA SIZED HAIL REPORTED NEAR CHAUVEZ AND BRYE ROADS.
            STARTED TO ACCUMULATE IN SMALL AMOUNTS.

&&

GWETZEL

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 9:04 AM EDTSpecial Marine WarningGRR74 min
May 11, 9:22 AM EDTSevere Thunderstorm WarningGRRMason38 min
May 11, 9:52 AM EDTSevere Thunderstorm WarningGRRLake, Mason, Newaygo, Oceana38 min
May 11, 10:02 AM EDTSpecial Marine WarningGRR53 min
May 11, 10:22 AM EDTAreal Flood AdvisoryGRRLake, Mason, Oceana6 hr
May 11, 12:09 PM EDTSevere Thunderstorm WarningGRRLake, Mason51 min
May 11, 2:53 PM EDTSevere Thunderstorm WarningGRRClare, Osceola51 min
May 11, 2:58 PM EDTFlash Flood WarningGRROsceola3 hr
May 11, 7:14 PM EDTSpecial Weather StatementGRRLake, Mason61 min
May 11, 7:52 PM EDTSpecial Marine WarningGRR113 min

Nearby

Flash Flood Warnings in Michigan, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.